Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 149, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 19, 2013, 10:00 PM EDT for Cherokee County, Georgia. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 10:00 PM EDT (02:00 UTC)
- Expired
- May 20, 2013, 3:35 PM EDT
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 18.42 ft at May 20, 2013, 6:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
952 WGUS42 KFFC 200200 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC057-201600- /O.NEW.KFFC.FL.W.0149.130520T0200Z-000000T0000Z/ /ECTG1.1.ER.130520T0142Z.130520T0145Z.000000T0000Z.UU/ 1000 PM EDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ETOWAH RIVER NEAR EAST CANTON. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 10 PM SUNDAY THE STAGE WAS 17 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * BETWEEN 17 AND 18 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS ALONG THE RIVER...GENERALLY EAST OF CANTON...BEHIND THE PUMP STATION OFF RIVERSTONE PARKWAY AND NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY BEGINS TO FLOOD AS THE RIVER APPROACHES 18 FEET. $$
3 follow-up statements
237 WGUS82 KFFC 200747 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 AM EDT MON MAY 20 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC083-TNC065-201415- /O.EXT.KFFC.FL.W.0146.000000T0000Z-130520T1415Z/ /ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0815Z.UU/ 347 AM EDT MON MAY 20 2013 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE THIS MORNING. * AT 300 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC313-202146- /O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130519T2230Z.130520T0715Z.000000T0000Z.UU/ 347 AM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 300 AM MONDAY THE STAGE WAS 17.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 16.0 FEET. * AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC057-202146- /O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130520T0142Z.130520T0645Z.000000T0000Z.UU/ 347 AM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 200 AM MONDAY THE STAGE WAS 18.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 17.0 FEET. * AT 18.0 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY BEGINS TO FLOOD. $$ GAC117-121-202146- /O.CON.KFFC.FL.W.0139.000000T0000Z-130521T1434Z/ /APHG1.1.ER.130519T1141Z.130520T0015Z.130521T0834Z.NO/ 347 AM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY MORNING. * AT 300 AM MONDAY THE STAGE WAS 10.0 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY. * AT 10.0 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF WATER IN SOME AREAS. $$ GAC135-201441- /O.EXT.KFFC.FL.W.0140.000000T0000Z-130520T1441Z/ /SWEG1.2.ER.130519T1114Z.130519T2245Z.130520T0841Z.NO/ 347 AM EDT MON MAY 20 2013 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE. * UNTIL THIS MORNING. * AT 300 AM MONDAY THE STAGE WAS 8.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATER THIS MORNING. * AT 9.0 FEET...MINOR FLOODING EXPANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U S HIGHWAY 23 OR BUFORD HIGHWAY. MOST OF THE SUWANEE CREEK GREENWAY AND TRAILS ARE FLOODED FROM THE SUWANEE CREEK PARK TO GEORGE PIERCE PARK. THE MINOR FLOODING WILL ALSO BEGIN TO AFFECT PORTIONS OF THE PLAYGROUND AREA BEHIND THE SUWANEE ELEMENTARY SCHOOL. $$
601 WGUS82 KFFC 201637 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1237 PM EDT MON MAY 20 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY GAC313-210637- /O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130519T2230Z.130520T0945Z.000000T0000Z.UU/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 12 PM MONDAY THE STAGE WAS 17.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE THIS EVENING. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC055-210637- /O.CON.KFFC.FL.W.0148.000000T0000Z-000000T0000Z/ /SUMG1.2.ER.130519T2202Z.130520T0700Z.000000T0000Z.NO/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE. * UNTIL FURTHER NOTICE. * AT 12 PM MONDAY THE STAGE WAS 15 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 14 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 16 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 27 OR ROME BOULEVARD. $$ GAC115-210637- /O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/ /ARCG1.1.ER.130520T0718Z.130520T1545Z.000000T0000Z.UU/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ARMUCHEE CREEK NEAR ARMUCHEE. * UNTIL FURTHER NOTICE. * AT 1145 AM MONDAY THE STAGE WAS 22.4 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 19 FEET. * AT 23 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS... FIELDS AND PASTURES ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. $$ GAC115-210637- /O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130520T1305Z.130520T1545Z.000000T0000Z.NO/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 1145 AM MONDAY THE STAGE WAS 24.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24 FEET. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC057-210637- /O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130520T0142Z.130520T1015Z.000000T0000Z.UU/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 1145 AM MONDAY THE STAGE WAS 17.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 18 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY BEGINS TO FLOOD. $$ GAC117-121-210636- /O.EXT.KFFC.FL.W.0139.000000T0000Z-130522T0000Z/ /APHG1.1.ER.130519T1141Z.130520T0015Z.130521T1800Z.NO/ 1237 PM EDT MON MAY 20 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY EVENING. * AT 1145 AM MONDAY THE STAGE WAS 9.6 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 10 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF WATER IN SOME AREAS. $$
057 WGUS82 KFFC 201935 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT MON MAY 20 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY GAC055-202035- /O.CAN.KFFC.FL.W.0148.000000T0000Z-130520T1935Z/ /SUMG1.2.ER.130519T2202Z.130520T0700Z.130520T1804Z.NO/ 335 PM EDT MON MAY 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE. * THIS TAKES AFFECT IMMEDIATELY. * AT 300 PM MONDAY THE STAGE WAS 13.3 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE TO FALL. $$ GAC057-202035- /O.CAN.KFFC.FL.W.0149.000000T0000Z-130520T1935Z/ /ECTG1.1.ER.130520T0142Z.130520T1015Z.130520T1645Z.UU/ 335 PM EDT MON MAY 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE ETOWAH RIVER NEAR EAST CANTON. * THIS TAKES AFFECT IMMEDIATELY. * AT 245 PM MONDAY THE STAGE WAS 15.3 FEET...AND FALLING. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 19, 7:50 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 19, 7:50 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT SUN MAY 19 2013 .PREV DISCUSSION... /ISSUED 312 PM EDT SUN MAY 19 2013/ SHORT TERM /TONIGHT THROUGH MONDAY/... A RATHER MESSY UPPER LEVEL SYSTEM CONTINUES TO KEEP THE RISK OF THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF THE CWA LATE THIS AFTERNOON. REDEVELOPMENT OF THUNDERSTORMS ACROSS EASTERN TN/NORTH GA IS REINFORCING THE FORECAST BY THE HRRR WHICH BRINGS ANOTHER ROUND OT THUNDERSTORMS DOWN THE WEST SIDE OF GA THROUGH 00Z. THIS WILL ALSO KEEP THE RISK OF FLASH FLOODING OVER THE WATCH AREA THROUGH 00Z. THE PRECIP WILL SLOWLY EXIT FROM THE WEST TONIGHT ALTHOUGH SOUTHEAST/EAST GA WILL STILL SEE SCATTERED SHOWERS/TSTORMS INTO MONDAY. BY MONDAY AFTERNOON HIGH PRESSURE WILL BE BUILDING OVER AL/GA WHICH SHOULD ALSO STABILIZE THE ATMOSPHERE ENDING THE PRECIP BY MONDAY NIGHT/TUESDAY. MAV/MET TEMPS LOOKING ALRIGHT...PERHAPS ON THE COOL SIDE TONIGHT AND HAVE RAISE THEM A DEGREE OR TWO. WITH MORE SUNSHINE MONDAY AFTERNOON...EXPECT TEMPS TO RISE WELL INTO THE 80S MOST AREAS. 17 LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... VERY FEW CHANGES TO THE EXTENDED. MADE SOME ADJUSTMENTS TO TEMPS ON SATURDAY TO ACCOUNT FOR DRY CAD PROGGED TO DEVELOP. 12Z RUNS OF GFS AND ECMWF STILL SIMILAR FOR THE SYSTEM AT THE END OF THE WEEK WITH VERY LITTLE PRECIP EXPECTED AND THE FRONT MOVING THROUGH SOMETIME EARLY FRIDAY. ALSO INCREASED CLOUD COVER A LITTLE FOR THE WEDNESDAY SYSTEM AND ADJUSTED TEMPS ACCORDINGLY THERE AS WELL...OTHERWISE NO SIGNIFICANT CHANGES. TDP PREV DISCUSSION... /ISSUED 357 AM EDT SUN MAY 19 2013/ PRECIP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS DURING THIS PERIOD. FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY. FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE. HIGH PRESSURE RETURNS FOR NEXT WEEKEND. MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK. NLISTEMAA && .AVIATION... 00Z UPDATE... FIRST WAVE OF CONVECTION PUSHED SOUTH OF THE TERMINALS AND NEXT WAVE HAS NOW DISSIPATED PRIOR TO ARRIVAL. THIS SHOULD LEAVE ALL THE TERMINALS EXCEPT CSG AND MCN WITH JUST RESIDUAL -RA. CSG COULD STILL SEE UPSTREAM CONVECTION OVER AL IMPACT THE TERMINAL THROUGH 06Z WITH MUCH LESSER CHANCES OVER MCN. OTHERWISE...REMAINS A CHALLENGING FORECAST WITH CIGS THE BIG QUESTION AND UNCERTAINTY IS GREAT WITH THE GUIDANCE. WITH THE AMOUNT OF RAIN MOST AREAS HAVE SEEN...LEANING TOWARD THE MORE PESSIMISTIC PROJECTIONS OF IFR DEVELOPMENT AT THE TERMINALS TONIGHT. WINDS WILL CONTINUE TO BE TROUBLESOME AT ATL WITH MOST ACTIVITY OUTFLOW DRIVEN ALLOWING FOR RAPID FLUCTUATIONS IN DIRECTIONS. WILL MAINTAIN LIGHT NORTHEAST INITIALLY FOLLOWED BY LIGHT AND VARIABLE OVERNIGHT TONIGHT. //ATL CONFIDENCE...00Z UPDATE... LOW TO MEDIUM ON CIGS AND WINDS. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 86 65 86 / 80 20 10 30 ATLANTA 66 86 67 85 / 50 10 10 30 BLAIRSVILLE 60 83 60 82 / 80 10 10 40 CARTERSVILLE 63 87 65 87 / 80 10 10 20 COLUMBUS 66 89 67 89 / 30 10 10 10 GAINESVILLE 63 83 65 83 / 80 10 10 40 MACON 66 87 65 88 / 50 20 20 20 ROME 63 88 64 87 / 80 10 10 20 PEACHTREE CITY 64 86 65 86 / 40 10 10 20 VIDALIA 68 88 67 87 / 50 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN... MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. && SHORT TERM...DEESE LONG TERM....11 AVIATION...DEESE
Hazardous weather outlook, May 19, 8:03 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT SUN MAY 19 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 803 PM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLASH FLOODING WILL CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT... THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AND THE ONGOING FLOODING WILL NOW BE HANDLED BY THE FLASH FLOOD AND FLOOD WARNINGS THAT ARE IN EFFECT. ADDITIONAL RAINFALL WILL CONTINUE OVERNIGHT AND FLOODING IS EXPECTED TO CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT. ALTHOUGH A FEW POINTS ACROSS NORTH GEORGIA ARE ALREADY IN FLOOD...ADDITIONAL RIVERS ARE EXPECTED TO REACH FLOOD STAGE OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. ALTHOUGH THE THREAT OF SEVERE STORMS HAS DECREASED...STRONG STORMS ARE STILL POSSIBLE THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. THE MAIN THREATS WILL BE HEAVY RAIN...GUSTY WINDS AND PEA TO NICKEL SIZED HAIL. FREQUENT LIGHTNING STRIKES WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING AND SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 19, 4:25 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD MORGANVILLE 34.94N 85.45W
05/19/2013 DADE GA 911 CALL CENTER
SEVERAL ROADS FLOODED THROUGHOUT NORTHERN DADE COUNTY
&&
04Special weather statement, May 19, 4:51 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SUN MAY 19 2013
GAZ019-192145-
451 PM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FLOYD COUNTY UNTIL
545 PM EDT...
AT 450 PM EDT...METEOROLOGISTS WERE TRACKING AREAS OF HEAVY RAIN
DEVELOPING OVER FLOYD COUNTY. THESE AREAS WERE SLOWLY MOVING EAST AT
10 MPH AND WILL BE CAPABLE OF A QUICK INCH OR MORE OF RAIN THROUGH
545 PM EDT.
ADDITIONALLY...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS TO THE
NORTH IS SLOWLY SHIFTING SOUTH. THIS LINE OF STORMS WILL LIKELY
SPREAD INTO FLOYD COUNTY AFTER 600 PM EDT AND IF THEY DONT WEAKEN...
THEY COULD PRODUCE ENOUGH ADDITIONAL RAIN TO CAUSE NEW FLASH
FLOODING. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND BE PREPARED TO
TAKE ACTION IF A WARNING IS ISSUED.
THROUGH 545 PM EDT...RUNOFF FROM THESE HEAVY RAIN COULD CAUSE
TEMPORARY STREET FLOODING OR MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES ACROSS
FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...LINDALE...
ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.
&&
LAT...LON 3429 8546 3428 8539 3438 8533 3446 8511
3443 8509 3442 8511 3440 8509 3439 8501
3422 8503 3421 8505 3410 8505 3408 8512
3408 8516 3410 8516 3409 8543
TIME...MOT...LOC 2045Z 280DEG 10KT 3426 8515Local storm report, May 19, 5:00 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 ESE HIRAM 33.87N 84.75W
05/19/2013 PAULDING GA PUBLIC
AT LEAST 15 LARGE TREES UPROOTED AND SNAPPED ALONG QUAIL
RIDGE ROAD.
&&
04Local storm report, May 19, 5:06 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND DMG 4 SSE DOUGLASVILLE 33.70N 84.71W
05/19/2013 DOUGLAS GA EMERGENCY MNGR
NUMEROUS TREES DOWN AND SOME ON HOMES IN DOUGLAS COUNTY.
PILGRIMS DR...WINDMARK PLACE...DAVID DR...GREENBROOK
DR...MCKOWN RD...HIDDEN BRANCH RD...BOMAR RD...S BURNT
HICKORY RD.
&&
04Special weather statement, May 19, 5:07 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN MAY 19 2013
GAZ030>032-041-192200-
507 PM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
COBB AND HARALSON COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...METEOROLOGISTS WERE TRACKING SCATTERED AREAS OF
HEAVY RAIN DEVELOPING OVER FLOYD AND POLK COUNTIES. THESE AREAS WERE
SLOWLY MOVING EAST-SOUTHEAST AT 10 MPH AND WILL BE CAPABLE OF A
QUICK INCH OR MORE OF RAIN THROUGH 600 PM EDT.
ADDITIONALLY...MORE HEAVY SHOWERS AND A FEW THUNDERSTORMS TO THE
NORTH OVER NORTHWEST GEORGIA IS SLOWLY SHIFTING SOUTH. THIS ACTIVITY
WILL LIKELY SPREAD INTO POLK...PAULDING...COBB AND HARALSON COUNTIES
AFTER 600 PM EDT AND IF THEY DONT WEAKEN...THEY COULD PRODUCE
ANOTHER ROUND OF FLASH FLOODING. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
THROUGH 600 PM EDT...RUNOFF FROM THESE HEAVY SHOWERS COULD CAUSE
TEMPORARY STREET FLOODING OR RISES TO NEAR BANKFULL OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES
ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...
LINDALE... ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.
&&
LAT...LON 3408 8447 3407 8442 3398 8437 3391 8445
3383 8445 3375 8457 3380 8463 3378 8483
3381 8493 3381 8503 3379 8536 3408 8541
TIME...MOT...LOC 2103Z 296DEG 23KT 3400 8486Local storm report, May 19, 7:30 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SE CORDELE 31.94N 83.75W
05/19/2013 CRISP GA EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTS AROUND 10 TREES DOWN
ACROSS THE EAST AND SOUTHEAST PORTIONS OF THE
COUNTY...MAINLY EAST OF I-75.
&&
20The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:22 PM EDT | Areal Flood Warning | FFC | Dade, Walker | 6 hr |
| May 19, 11:25 PM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Walker | 95 min |
| May 20, 4:06 AM EDT | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 59 more | 6 hr |
| May 20, 4:49 AM EDT | River Flood Warning | FFC | Floyd | 30 hr |
| May 20, 10:03 AM EDT | River Flood Warning | FFC | Floyd | 62 hr |
| May 20, 4:25 PM EDT | Special Weather Statement | FFC | White | 50 min |
| May 20, 5:40 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 50 min |
| May 20, 6:27 PM EDT | Special Weather Statement | FFC | Lumpkin | 48 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.